difficulties stopping prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 3/2/2008 8:15 PM (GMT -7)   
I have been on 40 mg prednisone daily for almost a year.  Although it is now being tapered down, I have withdrawal symptoms at each doseage reduction.  I feel like I have the flu without any cough or fever--I sleep alot, feel depressed, have no energy, no appetite (rare for me :-) ), and I feel dizzy and nauseated.  How do others handle prednisone withdrawal?  (I am being treated for autoimmune hepatitis) 

Butterflythree
Veteran Member


Date Joined Oct 2007
Total Posts : 954
   Posted 3/2/2008 9:29 PM (GMT -7)   
Hi Pix, I just wanted to welcome you to the forum. I am really glad you found us. Though I can't help with your question, there are many people here that have more knowledge than me on the subject. I am sure someone will come along that can help you.
Butterflythree
 
There is always hope!


frustrated_n_wv
Regular Member


Date Joined Aug 2006
Total Posts : 469
   Posted 3/3/2008 3:50 AM (GMT -7)   
Hi PIx

I also wanted to welcome you to the forum.. I too have autoimmune hep and am currently on 10mg pred daily. During reductions I too experienced the fatigue and total moodiness, although I didn't experience the depression mine was more of the angry, snappy, bite peoples heads off moods. Due to the fatigue I did find myself sleeping more than I was on higher doseages. Pred does give you that "false" sense of energy and well being as it does its job of reducing inflamation and curbing the attacks on the liver. I found that it took about two weeks before I adjusted to the change in doseags and then my energy level returned. Are you taking any other immune supressants, such as imuran or cellcept? When I began iuran I also experienced flu like symptoms so if you have began any other medicaitions that may be the cause of some of your issues.
Hang in there things can get better. Good luck on your next reduction and keep us posted.

Lucy

pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 3/3/2008 11:58 AM (GMT -7)   
thanks, lucy and butterflythree. It is "nice" to talk to people who know some of the ins and outs of this problem. I have been tapered from 40mg of prednisone, all the way to 5mg, in 5 mg increments, and I have had about 3-5 days of withdrawal each time. This last time was the longest. I am on a stable dose of cellcept (750 mg), but I couldn't stand imuran--I was nauseated, and vomiting daily, and so tired I couldn't do much more than sit around.

Lucy, are you on anything else besides the prednisone? Have they ever been able to stop all meds?

Pix

frustrated_n_wv
Regular Member


Date Joined Aug 2006
Total Posts : 469
   Posted 3/4/2008 4:28 AM (GMT -7)   
Hi Pix

Yes it is very nice to talk to people that have some understanding of what you are going through. Even though my family is very supportive of me, I know othey get tired of me not feeling good or having the energy to do the things I used to do. Yes I take several other medications besides pred (10mg). I currently take imuran, lasix, aldactone,and urso. I also take lialda which is for crohns and prevacid for ulcers. I have never been able to go without the meds, although I was only diagnosised two years ago with both diseases. I see my hepatologist again in May and previously there was a plan to taper me from the pred and raise my imuan. In Januaray I had a liver biopsy which showed cirrosis first stage, so I am unsure what he will suggest at this point. My GI (who had the biopsy done) would still like me tapered off due to the complications of the long term use but he is going to go with whatever the hepatologist suggests. I don't know about you but every time I think that things have gotten stable or improved with the sisease it has a way of reminding you that it is still there.

Hope you have a wonderful day

Lucy

pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 3/5/2008 9:35 AM (GMT -7)   
Hi, Lucy,

I also have crohns! I am on mesalamine for that. I don't have alot of problems from the crohn's except "going" alot. I also have stage 1 cirrhosis of the liver. The hepatitis was diagnosed a year ago when I had jaundice and liver enzymes 48 times normal!! Watta trip! I hate the unpredictability of the fatigue!!! Also, the anxiety--will my enzymes be up? Will I get an infection? etc, etc. Sometimes I like the attention that I get from being sick, but mostly I feel like people don't understand the "dailyness" of it all. How do you cope with the "alone" feeling?

Pix

frustrated_n_wv
Regular Member


Date Joined Aug 2006
Total Posts : 469
   Posted 3/6/2008 4:47 AM (GMT -7)   
Hi Pix

I too hate the unpredictablity of the fatigue and everything else that comes with tis disease. I describe it as a getting on a roller coasterand taking a ride but instead of it stopping after it slows down it just starts picking up speed again. I would have never guessed my life would begin to revovle around blood tests and what my enzyme levels look like this month or what is this procedure going to show this time. At times the whole thing seems surreal to me. It helps me alot to not feel so alone just to come to this site and read the posts, odd as that sounds. Just to know that someone out there in the world is struggling just like I am with the fears, anger, hurt, let alone the physical pain and fatigue. I also work five days a week and it helps me focus on other things at least for a while. I try very hard not to get sucked into the "dailyness" of it all, but it can be very hard not to
Hope you have a wonderful day that you oan enjoy.

Lucy

pix
Regular Member


Date Joined Mar 2008
Total Posts : 134
   Posted 3/6/2008 7:39 AM (GMT -7)   
Hi, Lucy!

You are so right about getting comfort from reading the posts. I'm already getting comfort from reading Lucy's post : -). there were some hilarious "poop" posts on the Crohn's disease website that would be funny only to someone whose life is influenced by their colon.
I am now retired, but I do know how hard it is to drag through the day at work!!!

Yesterday was good, with lots of energy...!!!

Pix

frustrated_n_wv
Regular Member


Date Joined Aug 2006
Total Posts : 469
   Posted 3/7/2008 4:13 AM (GMT -7)   
Pox

So glad you had a good energic day. Hopefully today will be another great one.

Lucy
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:25 PM (GMT -7)
There are a total of 2,734,291 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
342 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, Psilociraptor, tennisplayer, Bohemond, Scaredy Cat, Girlie, ChickNorris, U B Tough, Cowboy10, peanut307, lavendar, JackH


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer